MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING/MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING/MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of elevated advia centaur ca 19-9 lot 535 patient sample results which were discordant relative to alternate-method testing (atellica im ca 19-9 lot 533).For the patient samples in question, the initial advia centaur ca 19-9 results were above the expected value range (>37 u/ml).These initial results were not reported to physician(s).When the same samples were re-tested using an alternate method ( atellica im ca 19-9 lot 533), the results were lower, which were reported to physician(s) as correct.Re are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
The customer reports observation of elevated advia centaur ca 19-9 lot 535 patient sample results which were discordant relative to alternate-method testing (atellica im ca 19-9 lot 533).For the patient samples in question, the initial advia centaur ca 19-9 results were above the expected value range (>37 u/ml).These initial results were not reported to physician(s).When the same samples were re-tested using an alternate method ( atellica im ca 19-9 lot 533), the results were lower, which were reported to physician(s) as correct.Siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00328 initial report on 24-may-2024.Siemens investigation confirmed an average positive bias of 56.4% with a sample population from the asia pacific region and atellica im and advia centaur 19-9 assay kit lots ending in 535 as compared to previous lots.However, the investigation did not confirm quality control results outside of range.Urgent medical device correction (umdc) aimc 24-14.A.Us and urgent field safety notice (ufsn) aimc 24-14.A.Ous were distributed to customers who have received the affected product to notify them of the bias.The communication advised customers to discontinue use of the affected product.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
ADVIA CENTAUR CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING/MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key19389223
Report Number1219913-2024-00328
Device Sequence Number12698727
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-07-18-2024-002-C
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale